The FDA remembers heart medications that are used to treat high blood pressure instead of cancer problems

    Abdulaziz Sobh

    0/5 stars (0 votes)

    image

    The US Food and Drug Administration. UU He has issued a voluntary recall of several medications that contain the active ingredient valsartan, which is used to treat high blood pressure and heart failure.

    "This recall is due to an impurity, N-nitrosodimethylamine (NDMA), which was found in the recalled products, the USDA said in a statement on Saturday." However, not all products containing valsartan are being withdrawn. "

    Authorities say the NDMA is classified as a probable human carcinogen, a substance that could cause cancer. They said these findings are based on the results of recent laboratory tests.

    The administration said that the presence of the carcinogen "is thought to be related to changes in the way the active substance was manufactured."

    To determine if a specific product has been recalled, patients should consult the name of the medication and the name of the company on the label of the prescription bottle. If the information is not in the bottle, patients should contact the pharmacy that shipped the medication.

    Here are the specific medications that are withdrawn from the market:

     

    Medicine Company

    Valsartan

    Major Pharmaceuticals

    Valsartan

    Solco Healthcare

    Valsartan

    Teva Pharmaceuticals Industries Ltd.

    Valsartan/Hydrochlorothiazide (HCTZ)

    Solco Healthcare

    Valsartan/Hydrochlorothiazide (HCTZ)

    Teva Pharmaceuticals Industries Ltd.

    "We have carefully evaluated valsartan-containing medicines sold in the United States, and we have found that the valsartan sold by these specific companies does not meet our safety standards, which is why we have asked these companies to take immediate action to protect patients, "said Janet Woodcock, MD, director of the FDA's Center for Drug Evaluation and Research.

    Patients who already take the recalled medications should contact their pharmacist or doctor immediately, says the FDA.